Virginia, 2015

Strong Wind in Virginia, February 2, 2015

February 2, 2015 · NWS RNK · 1 event in 1 county or zone

A strong Arctic cold front and associated strong upper-level trough were moving through the region. Behind the front, wind gusts of 35 to 45 mph were reported across the New River Valley and Roanoke Valley as well as the Piedmont of Virginia.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RNK wrote it up.

A strong Arctic cold front and associated strong upper-level trough were moving through the region. Behind the front, wind gusts of 35 to 45 mph were reported across the New River Valley and Roanoke Valley as well as the Piedmont of Virginia. The strong winds blew down a tree onto a home in Bedford county causing considerable damage to the roof of the structure. The following information lists the highest wind gusts reported from the Virginia counties within the the Blacksburg forecast area, provided the wind gusts were in excess of 40 mph.

Bedford county: Mesonet site recorded 47 mph gust just west-southwest of Moneta;|Lynchburg City: Lynchburg ASOS recorded a wind gust of 43 mph;|Danville City: Danville ASOS recorded a wind gust of 45 mph;|Roanoke City: Roanoke ASOS recorded a wind gust of 46 mph;|Franklin county: Mesonet site recorded 49 mph gust at Wirtz;|Henry county: Mesonet site recorded 47 mph gust 4NNW of Laurel;|Montgomery county: Mesonet site recorded 46 mph gust 3NNE of Blacksburg,| while the Blacksburg AWOS recorded 43 mph gust;|Pittsylvania county: Mesonet site 5NW of Mt. Airy, NC recorded 41 mph gust;|Roanoke county: Mesonet site 2SW of Laymantown recorded 42 mph gust;|Rockbridge county: Mesonet site 6SSE Millboro recorded 48 mph gust;|Smyth county: Marion/Wytheville Mt. Empire Aiwport AWOS (KMKJ) recorded a| gust of 51 mph.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Feb 2, 10:39 AM EST, 1 hour 54 minutes earlier.

Area forecast discussion, Feb 2, 10:39 AM EST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1039 AM EST MON FEB 2 2015

.SYNOPSIS...
A STRONG COLD FRONT HAS MOVED EAST OF THE BLUE RIDGE...BRINGING
COLD TEMPERATURES AND VERY STRONG NORTHWEST WINDS...AS WELL AS
UPSLOPE SNOW SHOWERS TO LOCATIONS WEST OF THE BLUE RIDGE. HIGH
PRESSURE WILL THEN BUILD OVER THE REGION AND BRING US QUIET
WEATHER WITH A WARMING TREND FOR THE MIDDLE OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1000 AM EST MONDAY...

THE SURFACE COLD FRONT IS MOVING ACROSS THE PIEDMONT THIS MORNING.
BEHIND THIS FRONT...WINDS WILL INCREASE FROM THE WEST WITH SNOW
SHOWERS REMAINING ACROSS THE MOUNTAINS INTO THIS AFTERNOON. THE
TRUE COLD FRONT WITH THE ARCTIC AIR IS NEAR CHARLESTON WV. THIS
FRONT WILL PASS OVER THE REGION EARLY THIS AFTERNOON. TEMPERATURES
WILL DROP WHILE NORTHWEST WINDS INCREASE THROUGH THE AFTERNOON.
WE ARE KEEPING AN EYE ON CLOUD COVER. IF CLOUDS DISSIPATE AND
INVERSION LOWERS...CURRENT WIND ADVISORIES MAY NEED TO BE EXPANDED
ACROSS THE PIEDMONT. IF CLOUDS DISSIPATE ALONG THE BLUE
RIDGE...ADVISORIES MAY NEED TO BE UPGRADED TO HIGH WIND WARNINGS.
SNOW WILL ALSO FOLLOW BEHIND THE SECOND FRONT. THIS SNOW WILL BE
DRIER AND WITH THE STRONG WINDS...BLOWN AROUND REDUCING
VISIBILITIES TO UNDER A MILE.

AS OF 330 AM EST MONDAY...

LOW PRESSURE IS CURRENTLY MOVING THROUGH WESTERN PA/EASTERN OHIO
WITH A STRONG TRAILING COLD FRONT POISED TO ENTER OUR AREA FROM THE
WEST. MOST OF THE SOLID PRECIPITATION SHIELD AHEAD OF THE FRONT HAS
EVOLVED INTO A BAND OF HEAVY RAIN MOVING THROUGH SOUTHSIDE VA EARLY
THIS MORNING WITH OCCASIONAL SHOWERS FOR MOST OTHER LOCATIONS. AS
THE COLD FRONT MARCHES ACROSS THE AREA TODAY IT WILL BRING AN END TO
WIDESPREAD SHOWERS AND USHER IN MUCH COLDER ON VERY STRONG NORTHWEST
WINDS...WHICH WILL IN TURN GENERATE UPSLOPE SNOW SHOWERS WEST OF THE
BLUE RIDGE. GENERAL ACCUMULATIONS WEST OF THE RIDGE WILL BE UNDER AN
INCH. ACCUMULATIONS FOR THE FAR WESTERN SLOPES WILL BE AN INCH OR
TWO WITH THE HIGHEST AMOUNTS OF 2 TO 4 INCHES FOR WESTERN GREENBRIER
COUNTY IN WV WHERE A WINTER WEATHER ADVISORY IS IN EFFECT FROM 7AM
TO 7PM TODAY. LOCAL ACCUMULATIONS FROM THE GRAYSON HIGHLANDS THROUGH
THE NORTHWEST MOUNTAINS OF NORTH CAROLINA MAY APPROACH 2 TO 3 INCHES
BUT EXPECT THE MAJORITY OF THE SNOW TO REMAIN BELOW ADVISORY
CRITERIA.

WINDS WILL REALLY BEGIN TO INCREASE ONCE THE COLD AIR STARTS TO MOVE
IN BEHIND THE FRONT WITH THE STRONGEST WINDS LIKELY TO OCCUR THIS
AFTERNOON. GUSTS OF 50 MPH TO 55 MPH CAN BE EXPECTED FOR
TRADITIONALLY WINDY LOCATIONS FROM THE BLUE RIDGE WESTWARD...
ESPECIALLY ALONG THE RIDGE TOPS...SO A WIND ADVISORY IS IN EFFECT
UNTIL MIDNIGHT. IT WILL BE WINDY EAST OF THE RIDGE AS WELL BUT
EXPECT GUSTS TO TOP OUT AT 40 MPH AND REMAIN BELOW ADVISORY CRITERIA.

TEMPS WILL BE TRICKY TODAY SINCE ONCE THE FRONT MOVES THROUGH THEY
WILL BE FALLING FOR THE REST OF THE DAY. WESTERN AREAS WILL LIKELY
SEE MAX TEMPS RIGHT AROUND DAYBREAK BEFORE THEY START TO HEAD SOUTH.
THE FRONT WILL NOT REACH EASTERN AREAS UNTIL LATER THIS MORNING SO
TEMPS HERE WILL HAVE A CHANCE TO BUMP UP A FEW DEGREES BEFORE TAKING
A TUMBLE. THE COMBINATION OF STRONG WINDS AND LOW TEMPS WILL
EVENTUALLY CREATE WIND CHILL VALUES IN THE SINGLE DIGITS WEST OF THE
BLUE RIDGE DURING THE AFTERNOON...WITH READINGS IN THE MID TO UPPER
TEENS FOR SOUTHSIDE BY LATE IN THE DAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
AS OF 215 AM EST MONDAY...

UPPER FLOW TURNS MORE ZONAL OVERNIGHT INTO TUESDAY WITH ADDED SHORTWAVE
ENERGY PASSING WELL NORTH ALLOWING MUCH DRIER AIR TO ADVECT INTO THE
REGION. THIS SHOULD PUT AN END TO MOST UPSLOPE SNOW SHOWERS AROUND
MIDNIGHT TONIGHT AS SURFACE HIGH PRESSURE CROSSES THE SPINE OF THE
APPALACHIANS AROUND DAYBREAK BEFORE REACHING THE COAST LATE TUESDAY.
DID KEEP IN SOME LOW POPS FAR WESTERN SLOPES THIS EVENING BUT WITH ONLY
SPOTTY ADDED ACCUMULATIONS MAINLY NW GREENBRIER. ELSEWHERE...SHOULD SEE
CLEARING TAKE PLACE BUT MAY STILL HAVE SOME LINGERING HIGH CLOUDS EAST
AND LOW DECK ALONG THE WESTERN SLOPES FOR MUCH OF THE NIGHT. THE
ONGOING PRESSURE GRADIENT WILL ALSO LINGER THROUGH MUCH OF THE NIGHT
WITH SPEEDS ONLY GRADUALLY DROPPING OFF BETWEEN MIDNIGHT-DAWN AND IN
LINE WITH THE CURRENT WIND ADVISORY. ALTHOUGH MIXING WILL LIKELY
CONTINUE OVERNIGHT...STRONG COLD ADVECTION...WITH 85H TEMPS AS COLD AS
-15C WILL PUSH LOWS INTO THE TEENS/LOW 20S MOST SPOTS WITH A FEW SINGLE
DIGITS POSSIBLE NW VALLEYS.

PASSAGE OF THE 85H COLD POOL TUESDAY MORNING WILL ALLOW FOR STEADYING
WARMING ALOFT DURING THE DAY AND GIVEN MORE SUN AFTER PERHAPS SOME WARM
ADVECTION MID/HIGH CANOPY EARLY EXPECT A QUICK REBOUND IN AFTERNOON
TEMPS. THIS COMBINED WITH DRY AIR AND MORE OF A WESTERLY
TRAJECTORY...WENT CLOSER TO THE WARMER MAV MOS WHICH PUSHES THE EAST
INTO THE LOW/MID 40S AND 35-40 ACROSS MOST OF THE WEST.

NEXT STRONG IMPULSE PASSES TO THE NORTH TUESDAY NIGHT WHILE DRAGGING
THE NEXT ARCTIC COLD FRONT SE THROUGH THE WEST WEDNESDAY EVENING. AHEAD
OF THE BOUNDARY WILL SEE A BRIEF BUT NICE WARM UP ON WEDNESDAY WITH THE
AREA IN BETWEEN CLOUDS TO THE NW AND SE WHILE SEEING A QUICK PUNCH OF
WARMING ALOFT THAT WILL GET A BIT OF COMPRESSION JUST AHEAD OF THE
FRONT WEDNESDAY AFTERNOON. WITH MOST MOS AT OR ABOVE 50 OUTSIDE OF THE
FAR NW AND AT ELEVATION...BUMPED UP HIGHS A CATEGORY OR TWO...WITH
PERHAPS SOME MID 50S IN THE PIEDMONT.

MOISTURE WILL BE LIMITED ALONG THIS BOUNDARY AS BEST LIFT REMAINS
CLOSER TO THE COAST WITH THE NEXT DEVELOPING WAVE TO THE SE. APPEARS
LITTLE PHASING BETWEEN THE TWO WITH SOME LIGHT SNOW OR SNOW SHOWERS
LIKELY CROSSING THE WESTERN HALF LATE WEDNESDAY NIGHT BEFORE MOISTURE
GETS CAPTURED BY THE OFFSHORE WAVE. LOWS AGAIN DROPPING OFF INTO
THE 20S MOST SPOTS WITH SOME TEENS FAR NW WITH THE NEXT ROUND OF
COLD ADVECTION AFTER MIDNIGHT.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 300 PM EST SUNDAY...

LATEST WEATHER FORECAST MODELS ARE IN SLIGHTLY BETTER AGREEMENT
CONCERNING DEVELOPMENT OF A COASTAL LOW ON THURSDAY...AND HOW IT
WILL AFFECT OUR WEATHER. EXPECT TO START THE DAY WITH A COLD FRONT
MAKING ITS WAY ACROSS THE PIEDMONT...WITH LIGHT UPSLOPE SNOW SHOWER
ACTIVITY ALONG THE WESTERN RIDGES...AND PERHAPS A FEW SNOW SHOWERS
ACROSS THE PIEDMONT IN THE VICINITY OF THE FRONT. PROGRESSING INTO
THE AFTERNOON...THE LOW WILL DRIFT NORTH...THOUGH FARTHER OFF THE
COAST THAN FORECAST MODELS WERE PREVIOUSLY CALLING FOR. WITH THE LOW
TRACKING FURTHER AWAY FROM OUR AREA...DO NOT SEE MOISTURE BEING
PUSHED AS FAR INLAND...AND THEREFORE EXPECT THE HIGHER PRECIPITATION
AMOUNTS TO BE CONFINED MORE TO THE COAST. MODELS AGREE THAT
ATMOSPHERIC TEMPERATURES ARE COLD ENOUGH THAT ANY PRECIPITATION WILL
REMAIN EXCLUSIVELY SNOW AS NORTHERLY WINDS DRAW SUB FREEZING AIR
FROM THE GREAT LAKES REGION.

RIGHT NOW...HAVE ONLY MODERATE CONFIDENCE IN THIS FORECAST. THE
WEATHER FORECAST MODELS HAVE HAD NOT ONLY SIGNIFICANT DIFFERENCES
WITH ONE ANOTHER CONCERNING THE TRACK AND THE IMPACTS OF THE
LOW...THEY HAVE ALSO BEEN FLIP FLOPPING FROM THEIR PREVIOUS RUNS AS
TO HOW THE LOW WILL BEHAVE. SO WILL STILL NOT HAZARD A GUESS AS TO
HOW MUCH SNOW WE CAN EXPECT...EXCEPT TO SAY THAT THE WORST CASE
SCENARIO PUTS ACCUMULATIONS AROUND THE LOW END OF ADVISORY CRITERIA.

WITH THE DEPARTURE OF THE LOW OUT TO SEA THURSDAY EVENING...HIGH
PRESSURE ACROSS THE SOUTHERN GREAT LAKES WILL BECOME OUR DOMINANT
WEATHER FEATURE. THE HIGH WILL SHIFT ACROSS OUR AREA ON THURSDAY
NIGHT AND FRIDAY...RESULTING IN TEMPERATURES IN THE TEENS AND SINGLE
DIGITS TO START THE DAY. THE HIGH WILL THEN SETTLE ALONG THE
ATLANTIC COAST FRIDAY NIGHT INTO SATURDAY...ALLOWING SOUTHWESTERLY
WINDS TO TAKE OVER FOR OUR AREA. THIS WILL RESULT IN A GRADUAL
WARM UP FOR THE WEEKEND...AHEAD OF OUR NEXT COLD FRONT
APPROACHING FROM THE NORTH.

&&

.AVIATION /16Z MONDAY THROUGH FRIDAY/...
AS OF 550 AM EST MONDAY...

POOR FLYING CONDITIONS ARE EXPECTED EARLY THIS MORNING AHEAD OF
A COLD FRONT THAT WILL MOVE EAST TO NEAR THE BLUE RIDGE BY MID
MORNING AND EAST OF THE REGION BY THIS AFTERNOON. BEFORE WINDS
TURN MORE WESTERLY BEHIND THE FRONT...WILL SEE A MIX OF IFR/MVFR
CIGS AND OCNL MVFR VSBYS IN BANDS OF LIGHT RAIN/FOG FOR MOST
LOCATIONS. CONDITIONS SHOULD START TO IMPROVE BEHIND THE FRONTAL
PASSAGE FROM THE BLUE RIDGE EAST WHILE EXPECTING UPSLOPE LOW
CLOUDS AND SNOW SHOWERS TO DEVELOP OUT WEST WHERE A PROLONGED
PERIOD OF MVFR OR WORSE WILL PREVAIL INTO LATE AFTERNOON UNDER
PASSING SNOW SHOWERS. NW WINDS BEHIND THE FRONT WILL BE THE MAIN
ISSUE WITH GUSTS TO 35-40+ KTS POSSIBLE ESPCLY FROM KROA TO KHLX
AND KTNB THIS AFTERNOON.

MVFR CIGS MAY LINGER AT KBLF/KLWB THIS EVENING BEFORE ALL SEE
THINGS CLEAR OUT AND RETURN TO VFR OVERNIGHT. NW WINDS WILL REMAIN
GUSTY THIS EVENING BUT GRADUALLY DIMINISH AFTER MIDNIGHT AS HIGH
PRESSURE SLIDES EAST TOWARD THE WESTERN MOUNTAINS.

EXTENDED DISCUSSION...

TUESDAY AND WEDNESDAY...HIGH PRESSURE PASSES OVERHEAD WITH
WIDESPREAD VFR UNDER MID/HIGH CLOUDS.

THURSDAY...LOW PRESSURE MOVING ACROSS THE SOUTHEAST U.S. MAY
COMBINE WITH A PASSING ARCTIC FRONT TO BRING SUB-VFR CONDITIONS
AND PRECIPITATION...POSSIBLY LIGHT SNOW TO THE REGION. THIS SYSTEM
EXITS FRIDAY WITH A RETURN TO VFR ACROSS THE REGION.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR VAZ009>020-
     022>024-032>035-043.
NC...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR NCZ001>003-018-
     019.
WV...WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR WVZ508.

&&

SYNOPSIS...JH/RCS
NEAR TERM...MBS/RCS
SHORT TERM...JH
LONG TERM...NF
AVIATION...JH/RAB/RCS
Hazardous weather outlook, Feb 2, 3:06 AM EST, 9 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
306 AM EST MON FEB 2 2015

NCZ002-003-019-VAZ010>014-016>020-022>024-032>035-043-030815-
ALLEGHANY NC-SURRY-WILKES-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-
306 AM EST MON FEB 2 2015

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001-018-VAZ009-015-030815-
ASHE-WATAUGA-SMYTH-GRAYSON-
306 AM EST MON FEB 2 2015

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND
SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

IN ADDITION...1 TO 3 INCHES OF SNOW ACCUMULATION WILL BE POSSIBLE
TODAY...MAINLY ALONG THE HIGHER WESTERN FACING RIDGES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ007-WVZ042>044-507-030815-
TAZEWELL-MERCER-SUMMERS-MONROE-EASTERN GREENBRIER-
306 AM EST MON FEB 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

1 TO 2 INCHES OF SNOW ACCUMULATION WILL BE POSSIBLE
TODAY...MAINLY ALONG THE WESTERN FACING RIDGES. WINDS WILL ALSO
GUST TO 40 OR 45 MPH ALONG THE RIDGES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ508-030815-
WESTERN GREENBRIER-
306 AM EST MON FEB 2 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM
EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ004>006-020-VAZ044>047-058-059-030815-
STOKES-ROCKINGHAM-CASWELL-YADKIN-PITTSYLVANIA-CAMPBELL-APPOMATTOX-
BUCKINGHAM-HALIFAX-CHARLOTTE-
306 AM EST MON FEB 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH
CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NORTHWEST WINDS MAY GUST TO 40 OR 45 MPH THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Feb 2, 12:13 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1213 PM EST MON FEB 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1212 PM     SNOW             CRAWLEY                 37.93N  80.65W
02/02/2015  E0.5 INCH        GREENBRIER         WV   DEPT OF HIGHWAYS

&&

EVENT NUMBER RNK1500095

FISHER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 strong wind. Local standard time, as filed.

Strong Wind, Bedford

When
February 2, 12:33 PM EST
Where
Bedford forecast zone
Measured
41 kt (47 mph) measured gust
Property damage
$15,000
Reported by
Fire Department/Rescue
Coordinates
37.315, -79.524 (the zone’s center; the record gives no point)

The Town of Bedford Fire and Rescue Department reported that a large tree had fallen on a home near Bedford causing considerable damage to the structure.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2015Every state in 2015This day in weather historyWarnings in Virginia, February 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 559474.